aching joints and tamoxifen

I’m just been taking tamoxifen for a month and am noticing some joint stiffness when i’ve been sitting down for longish periods of time, esp in hips. Anyone else had this or am I just getting old!?

hi smiler,
ive been on it for about a month too and noticed sometimes my hips and knees ache, my OH asked me if i was limping the other day, Im only 46.
Hope it goes away.
j xx

I have been taking tamoxifen and zoladex for just over three months. Am getting quite a lot of joint pain and stiffness, particularly in one leg. I also get if have been sat in one position for a while and when I am tired. Am 32 so do not think it is your age! Sometimes feel like I am dragging it.
S x

Phew it’s nice to know it’s not just me,( find it particularly bad if i’ve been driving for a long time). Thanx for taking the time to reply!
x

Yep, me too. Feeling it in my wrists and ankles - ouch. Contacting BCN today to see if any supplements will help.

I’ve been on tamoxifen since last October. I stiffen up when immobile. Getting out of bed in the morning, getting up from my desk at work, I hobble like an old lady, and I’m only 45. I used to be really supple & loose limbed, but I’m not anymore. And no amount of exercise seems to alter this. Once I’ve got going, I’m OK.

Hiya,

me too!! I am 36 going on 86!!! Honestly, I’m like an old woman first thing in the morning, sometimes I even have to go down the stairs one step at a time! If I sit on the floor for any length of time I have hell on to get back up again! I have been known to shuffle myself along the floor to the sofa so I can support myself while I try to stand up!

Glad to see I’m not the only one,

Take care all,

Kelly
-x-

Hi All,

Its good to know i’m not the only ickle old lady at the age of 40!!! I’ve been taking tamoxifen now for 10mths and the aching joints have just got worse and worse im sorry to say. Its worst in my knees and ankles and toes-i’m thinking of coming off the tablets as i don’t think i can cope with it much longer, any thoughts? i also suffer with bad backache but that couldjust be bad posture i suppose.
Oh well, ill just keep huffling along like Kelly for now!!!

Take care

Tracy xx

I’ve just gone onto it after 10 mths of arimidex which was a nightmare in terms of joint pain. I’m finding tamoxifen better but still have stiffness. It appears to affect us all differently.

Glad you started this thread. I stopped Chemo in Feb and started Tamoxifen in April.
If I have been sitting for a while or first thing in the morning my legs ankles and feet feel so stiff and its hard to move them.
Once I get going its alright but at times I feel about 90.
Alison

I agree with you all.

I have been on Tamoxifen since last December, and the aching joints have just worsened. My hands and ankles are constantly aching, and at other random times, my hips and thighs will join in.

I saw my BCN a couple of weeks ago (to discuss reconstruction) and just thought it worth mentioning the aches. She said it would be nothing at all to do with the Tamoxifen, but a legacy of the chemo (my last dose of FEC was last September). With all respect, however, I cannot agree, because so many ladies are reporting aches and pains whilst taking Tamoxifen (and possibly some haven’t had chemo).

My GP has said that the only thing I can do for the aches and pains is to take paracetamol 4 times a day - I don’t know about any of you out there, but the prospect of taking that kind of dose for a number of years doesn’t appeal.

Bubs X

Hello all
I finished chemo in Oct, followed by radiotherpy, I have been on Tamoxifen, since last Nov, also herceptin since Dec, and I have to agree the aches & pains are a nightmare. I am 47 was Diagnosed with severe arthritis in my right knee 4 years ago so I know all about joint pain but it is nothing compared to pain I have in both ankles, and like all of you ladies I also hobble around as if I am ninety. What a nightmare,

Heather :slight_smile: xx

Thankyou thankyou thankyou ladies!
I’ve been on Tamoxifen for just over a month.
I have had the same aches as you all and asked the pharmacist if it could be to do with the Tamoxifen. She says not. I feel I want to print this page and show her what we’re all experiencing and see if she still says the same!

I switched from generic tamoxifen to Nolvadex D after a couple of months on it. It was me that asked for it rather than anyone offering it. I have been on it for just over a year and had all the aching and stiffness like the above, but about three months ago it all went away.I have also JUST finished a year of Herceptin.I am now 47. It’s worth asking if you can change to the branded form. good luck!

I have been on Tamoxifen since Oct 2006 and I feel like I am 90 years old not 46. The aches and pains I get are in my ankles, feet, knees and now one finger is swollen and painful. I have male consultants at check up and none of them will accept that it is Tamoxifen. I also get frequent skin rashes, hot flushes and all the rest of the crap that comes with this drug. Don’t think I can cope with another 3 and a bit years. Ironic that, prior to getting BC, I would never have entertained taking the contraceptive pill as it was interfering with hormones and I didn’t want to take it and now I am stuck with this. On the plus side, it is to my benefit that I am ER+ and Tamoxifen is supposed to be helping me stay cancer free. I didn’t have chemo by the way. (2cm ductal tumour, grade 2 with clear margins, WLE and radiotherapy).

Debbie
xxx

Hi girls, I had all the same problems when I started taking it after my chemo in 2006, I was also very faint, it was such a pain, Id have to lie down in shopping centres etc. (apparently this is a side effect according to the heart specialist I went to see. Changed to Fareston, which suits me better, Im have monthly zolodex implants which are fine, havent had any mets in my body, just in my brain and they probably spread before I was dx when I was 39. take care girls, (ps the hot flushes do calm down a bit after a while)

I too feel like an old woman at 41! I had 6 Taxotere and Herceptin together (now just on Herc) and my aches,pains and stiffness in my joints are terrible some days.
Alli x

I’ve just picked up this thread. It’s so heartening to know that I’m not mad! I started tamoxefen a month ago and my hips are stiff and sore.
Onc didn’t seem to think there was a problem and thought that I was ‘out of condition’! I only speed walkx3 weekly prior to rads and now walk gently during treament. Better after I have walked but first thing in the morning is bad.

I have been on Tamoxifen for almost five years now and I had Two years of Zoladex. The first year was shocking with all the side effects but I just
thought it was because I was having both drugs , however somebody also told me about Nolvadex D and I switched ( You have to get your dr to put the
brand name on your prescription). It is so much better I havent had any side effects it really is worth a try .
I was 39 at the time and was seriously thinking of not taking it at first because of how it made me feel . Good luck with all your treatment.xx

<Empty imported post>